MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 139105EXT
Medical Device Problem Codes Material Fragmentation (1261); Sparking (2595)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the 139105ext, accessory electrode coated needle with extended insulation, device was being used in an unknown procedure on 05dec24 when it was reported, ¿the electrode started sparking and then the plastic covering fell off splitting inside the patient.".Further assessment was attempted, and a good faith effort was completed but to date no further information is available.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on reported injury due to the possibility of the patient retaining a foreign body.
 
Additional Manufacturer Narrative
Correction: additional information updated in b5 this has changed this complaint and has been changed from a serious injury to a malfunction.The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding 44 devices, for this device family and failure mode.During this same time frame 9,287,235 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000005.Per the instructions for use, the user is advised these devices should be inspected before and after each use.Visually examine the devices for obvious physical damage including: cracked, broken or otherwise distorted plastic parts.Damage including cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration.Verify that the electrode is fully and securely seated in the handpiece before use.Improper electrode installation may result in injury to the patient or operating room personnel by arcing at the pencil/electrode connection.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the 139105ext, accessory electrode coated needle with extended insulation, device was being used in an unknown procedure on (b)(6) 2024 when it was reported, ¿the electrode started sparking and then the plastic covering fell off splitting inside the patient.".Further assessment was attempted, and a good faith effort was completed but to date no further information is available.There was no report of injury, medical intervention, or extended hospitalization for the patient.Update: the customer confirmed that this event occurred during a breast procedure and the fragment was retrieved from the patient by hand.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
ULTRACLEAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21025687
Report Number3007305485-2024-00202
Device Sequence Number20880775
Product Code GEI
UDI-Device Identifier40653405033258
UDI-Public(01)40653405033258(17)290122(10)202401245
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number139105EXT
Device Lot Number202401245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic